| Catalog Number |
SCPX146MH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/18/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent breast prosthesis implantation surgery with a 650cc mentor cpx4 plus, smooth, medium height tissue expander on the right breast.Post-operatively, the patient suffered breast implant deflation.As a result, the patient underwent breast implant removal surgery on (b)(6) 2024.
Additional Manufacturer Narrative
On march 14, 2024, the mentor failure analysis lab received the device for evaluation.On march 20, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the cpx4 plus sm te mh 650cc was found to have a tear on the anterior aspect measuring approximately 0.1 cm, tear (a).Leak testing was performed in accordance with mentor procedures, and it revealed two (2) additional tears on the anterior aspect.Tear (b) measuring approximately 0.1 cm and tear (c) measuring approximately 0.5 cm.Microscopic examination was performed on the edges of the punctures, and parallel striations were found in the whole area of tears (a) and (b).Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Microscopic examination was performed on the edges of the tear (c), and parallel striations were found in an area of the tear, measuring approximately less than 0.1 cm.The cause in the remaining area of the tear could not be identified.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.